EFFEXOR with 5HTP

Discussion in 'Fibromyalgia Main Forum' started by Gretchen12, Jul 25, 2006.

  1. Gretchen12

    Gretchen12 New Member

    I forgot to ask in my last post if I shoud still take a small dose of 5HTP while taking Effexor.

    Thanks for replies,

    Gretchen
  2. glenda2

    glenda2 New Member

    sorry i can not help you i just started effexor so it will be nice to see a response.
  3. SusanEU

    SusanEU New Member

    You are not supposed to take 5HTP with any ADs.

    If you do a search, there are other posts about this.

    How are you doing on the effexor, Gretchen, still nauseous?

    Hope you are better.

    Sue in Ontario
  4. Gretchen12

    Gretchen12 New Member

    Hi Sue,

    I opened the capsule and separated the granules into two parts--so I'm taking 18.75mg. instead of the 37.50mg. I will do this for a week, then increase to the full 37.50mg.

    I do think it will help with my anxiety and depression. I just need to go slowly as I am so sensitive to meds.

    Thanks for the info on not taking 5HTP with Effexor. I was going to try 5HTP, but really think that the Effexor might work for me.

    I will keep you posted.

    Gretchen
  5. SusanEU

    SusanEU New Member

    Hi Gretchen

    That's a good idea. I tried separating mine at first but was too afraid something would happen if i didn't get them "exactly" in half. (scared of meds).

    For me it was kind of up and down for the first weeks, get better one day and a little yucky the next, until one day....ahhhh.

    Before I went on effexor, I tried 5HTP and it threw me for a loop, so I decided better off on something from the dr than fooling around with that.

    Hope you feel better soon.
    Sue in Ontario
  6. pastorwife

    pastorwife Member

    I just read this post and have not been on here for months, so forgive me if you've already read/heard this. I was on Effexor for over a year. It has Prozac (SSRI), Wellbutrin (another AD), and something else (memory fails me here). I had been on Prozac for about 5 years at max dose. I had been put on Wellbutrin by itself and had anxiety attacks. Effexor was slowing down my liver function so my dr. wanted me off.

    Coming off was a NIGHTMARE!!!!! I was throwing up, constantly nauseaous, and diahrea 3 to 6 times a day. The first regiment was to take the current dose (150) every other day. The night of the first skip day is when the symptoms started. Then, I was too sick to swallow anything and it got worse, so I forced down a 150 capsule and felt better the next day. Each time I missed a day, I got violently ill. It took me over 6 months to get to the point of 37.5mg every other day without being sick. Then another month before I didn't have to take it at all.

    I am now on a prescribed medication daily for IBS (caused by the persistent diahrea) and acid-reflux. In my opinion, Effexor is being handed out like the miracle cure or candy. Noone told me that this would be so difficult to come off of. I did not have these kinds of problems when I was taking it, but I did have increased pain. And, get this, to fix the pain, I was prescribed higher doses!!!!

    My current dr. suggested trying 5HTP and has ordered some for me. It is supposed to help with most of my symptoms, but I'm particularly looking forward to sleeping. My Trazadone no longer works.

    Please read my other posts (Jan - May 2006) where others responded to my bewilderment while coming off Effexor. People here were very supportive and I was amazed at their trials and tribulations.

    Good luck. If you take Effexor, I hope it works well for you. Please keep track of any and all changes in symptoms. You may have to decide whether or not it's worth taking it.